Virginia, 2011Hail and Damaging Winds in Virginia, June 12, 2011
June 12, 2011 · NWS AKQ · 7 events in 4 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds and large hail across portions of central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 12, 2:59 PM EST, 31 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT SUN JUN 12 2011
.SYNOPSIS...
A COLD FRONT ASSOCIATED WITH A LOW OVER SOUTHERN QUEBEC WILL CROSS
THE AREA TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE GREAT
LAKES REGION AND LEAD TO DRY AND COOLER CONDITIONS FOR MONDAY INTO
WEDNESDAY. ANOTHER LOW WILL AFFECT THE MID-ATLANTIC REGION LATER IN
THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH NUMBER 467 ISSUED UNTIL 00Z FOR THE ENTIRE
CWA EXCEPT THE EASTERN SHORES...TIDEWATER...AND NE NORTH CAROLINA.
TEMPS HAVE RISEN TO THE UPPER 80S AND LOWER 90S TODAY WITH THE
MOSTLY SUNNY SKIES IN PLACE WELL SOUTH OF A WARM FRONT ACROSS PA
AND NJ. WARM SECTOR ENVIRONMENT HAS PROMOTED MODERATE
DESTABILIZATION...1500-2000 J/KG MLCAPES. EVEN THOUGH SHEAR
REMAINS VERY WEAK (15-20 KT FROM 0-6 KM)...LOW-LEVEL LAPSE RATES
ARE VERY STEEP (DRY-ADIABATIC UP TO 800-850 MB). SO A SIMILAR
SITUATION AS YESTERDAY WITH GOOD INSTABILITY AND WEAK SHEAR...WITH
CONVECTION EXPECTED TO EASILY DEVELOP ALONG SFC BOUNDARIES. LATEST
LAPS ANALYSIS SHOWING DECENT CONVERGENCE THROUGH THE MID-SECTION
OF THE CWA...WITH A WIND SHIFT EVIDENT. STORMS ARE ALREADY
STARTING TO THE ENTER THE NORTHWEST PART OF THE CWA...WITH MORE TO
THE WEST ASSOCIATED WITH A COLD FRONT STRETCHING DOWN FROM
CENTRAL PA TO EASTERN KY. WEAK H5 SHORTWAVE OVER EASTERN KY AS
WELL. THESE FEATURES WILL CONTINUE TO ADVANCE EASTWARD AND COULD HELP
SHOWERS AND STORMS STAY ACTIVE INTO THE NIGHTTIME HOURS. DAMAGING
WINDS ARE THE MAIN THREAT DUE TO DCAPE VALUES >1000 J/KG AND SFC TO
MID-LEVEL THETA-E DIFFERENCES GREATER THAN 30 C. HEAVY RAIN WILL
ALSO ACCOMPANY THESE STORMS WITH THE WEAK STEERING FLOW ALOFT AND
PWATS AVERAGING AROUND 1.75 IN.
CHANCE OF SHOWERS AND STORMS WILL LINGER INTO THE OVERNIGHT HOURS...THOUGH
THE SEVERITY AND COVERAGE WILL SLOWLY DIMINISH WITH THE LOSS OF
DAYTIME HEATING. LOW TEMPS WILL BE ABOUT NORMAL...MID 60S. COLD
FROPA OVERNIGHT WILL SHIFT SW WINDS TO OUT OF THE NNW.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SHORT TERM PERIOD CHARACTERIZED BY AN UPPER LOW SOUTH OF JAMES BAY
SLOWLY PROGRESSING TO THE SOUTHEAST AND CLOSING OFF OVER THE GULF OF
MAINE BY WEDNESDAY. SUBSEQUENTLY...DECREASING HEIGHTS OVER THE
MID-ATLANTIC REGION AND A BREAK FROM THE HEAT. HIGH TEMPS FROM
MONDAY THROUGH WEDNESDAY WILL BE SEASONABLE...LOW TO MID 80S IN
MOST SPOTS WITH UPPER 70S OVER COASTAL AREAS. PARTLY TO MOSTLY SUNNY
SKIES. A SHORTWAVE TROUGH WILL PASS THROUGH THE UPPER CONUS
THROUGH THE PERIOD...AND START TO KICK THE AFOREMENTIONED CUTOFF
LOW OFF TO THE NORTHEAST INTO THE CANADIAN MARITIMES ON WEDNESDAY.
AS SUCH...TEMPS MAY BE A BIT WARMER ON WEDNESDAY THAN EARLIER IN
THE WEEK. A SFC LOW MAY DEVELOP OVER THE OH/TN VALLEYS...AND GFS
SHOWS PRECIP EXTENDING EAST OF THIS LOW TOWARDS VA. CURRENTLY KEPT
THIS PRECIP OUT OF THE FORECAST HOWEVER AS THE EURO/NAM/CMC ARE
KEEPING CONDITIONS DRY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UNCERTAINTY ABOUNDS IN THE EXTENDED RANGE AS THE MODELS TRY TO
RESOLVE THE MOVEMENT OF A CLOSED LOW THROUGH THE NORTHERN PLAINS
TO THE EAST COAST THURSDAY INTO SATURDAY. THE GFS SHOWS THAT THIS
LOW GETS LOST IN THE FLOW SOME AND LINGERS OVER THE NRN OHIO
VALLEY BEFORE GRADUALLY WASHING OUT BY THE WEEKEND WITH NW FLOW
LINGER THROUGH THE PERIOD. THE ECMWF ON THE OTHER HAND ALLOWS THIS
CLOSE LOW TO CONTINUE TO SLIDE EAST AS THE UPPER RIDGE DEVELOPING
OVER THE CENTRAL PLAINS BUILDS EASTWARD WITH TIME...PUSHING THIS
FEATURE OFF THE COAST IN THE VOID LEFT BY THE LONGWAVE TROUGH THAT
PULLS OFF THE COAST EARLIER IN THE WEEK. WITH THE OVERALL
PROGESSIVE NATURE OF THE SYNOPTIC PATTERN...FELT THAT THE GFS
SCENARIO JUST LEAVING THE UPPER LOW BEHIND IS NOT REPRESENTATIVE
SO HAVE LEANED MUCH MORE TOWARD THE ECMWF. WITH THIS PATTERN
SHOULD SEE A WEAK WARM FROM PUSH THROUGH OR DISSOLVE OVER THE AREA
ON THURSDAY. THIS LIGHT FORCING COULD PRODUCE SOME SCATTERED
CONVECTION AS THE LOW LEVEL MOISTURE RETURNS. THEN AS THE LOW
PASSES TO THE NORTH ON FRIDAY...WILL SEE A WEAK COLD FRONT SLIDE
THROUGH AGAIN PRODUCING A SCATTERING OF CONVECTION. OVER THE
WEEKEND...WILL BEGIN TO SEE THE UPPER RIDGE BUILD EASTWARD INTO
THE REGION WHICH WILL LIMIT ANY CONVECTION AND ALSO BEGIN TO SEE A
WARMING TREND.
FOR TEMPERATURES HAVE GENERALLY STAYED CLOSE TO HPC NUMBERS
THURSDAY INTO FRIDAY BUT THEN WENT HIGHER THAN THE MEX/HPC NUMBERS
OVER THE WEEKEND.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS ARE APPROACHING THE FA FROM THE WNW. THESE STORMS
HAVE THE POTENTIAL TO PRODUCE STRONG AND ERRATIC WIND GUSTS ALONG
WITH SIGNIFICANTLY REDUCED VISIBILITY IN HEAVY RAIN. A COLD FRONT
WILL PUSH THROUGH THE AREA LATE SUNDAY EVENING WITH HIGH PRESSURE
BUILDING INTO THE REGION MONDAY.
MOSTLY VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY WITH HIGH
PRESSURE IN PLACE. A SW WIND AHEAD OF THE FRONT WILL SHIFT TO NW
THEN N BEHIND THE FRONT.
&&
.MARINE...
HAVE GENERAL LIGHT SOUTHERLY FLOW IN PLACE AHEAD OF THE COLD FRONT
THIS EVENING. EXPECT SCATTERED CONVECTION IN ADVANCE OF THIS FRONT
WITH MAINLY GUSTY WINDS BEING THE MAIN THREAT. THE FRONT SHOULD
CROSS THE REGION BETWEEN 3Z AND 9Z. BEHIND THE FRONT...WILL SEE A
BRIEF SURGE OF WINDS AROUND 20 KTS MOVING DOWN THE BAY AND
OFFSHORE. THIS SURGE SHOULD BE A SHORT LIVED BETWEEN ABOUT 9Z AND
15Z. SO HAVE RAISED A SCA FOR THE BAY WITH THE 20 KTS WINDS. ONCE
THE SURGE HAS PASSED...HIGH PRESSURE BEGINS TO BUILD INTO THE
REGION...BUT A LINGERING CLOSED LOW OFF THE NE COAST...WILL
CONTINUE TO SEE A LIGHT NW TO NRLY FLOW MONDAY NIGHT ALL THE WAY
INTO WEDNESDAY. THE UPPER TROUGH PULLS AWAY FROM THE COAST ON WED
EVENING AND A WARM FRONT ASSOCIATED WITH A LOW OVER THE GREAT
LAKES WILL SWING ACROSS THE AREA. THIS WILL TURN THE FLOW OUT OF
THE SOUTH...BUT SHOULD REMAIN WELL BELOW SCA LEVELS. THE COLD
FRONT ASSOCIATED WITH THIS SYSTEM SWINGS THROUGH ON FRIDAY AND
COULD PROVIDE SOME THUNDERSTORMS WITH GUSTY WINDS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT MONDAY FOR NCZ017-102.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 1 PM EDT MONDAY FOR
ANZ630>632-634.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...ESS
AVIATION...AJZ/DAP
MARINE...ESSHazardous weather outlook, Jun 12, 1:08 PM EST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
208 PM EDT SUN JUN 12 2011
MDZ022>025-VAZ099-100-131815-
WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-
NORTHAMPTON VA-
208 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021-VAZ048-049-062>064-072>078-084>086-131815-
DORCHESTER-FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-
208 PM EDT SUN JUN 12 2011
...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ017-102-131815-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
208 PM EDT SUN JUN 12 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>634-650-652-654-656-658-131815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
208 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ060-061-065>071-079>083-087>094-131815-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
208 PM EDT SUN JUN 12 2011
...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NCZ012>016-030>032-VAZ095>098-131815-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
208 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON
ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY. ANY THUNDERSTORMS
THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 12, 1:38 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
238 PM EDT SUN JUN 12 2011
VAZ048-049-061-062-121945-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-
238 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS MOVING INTO THE NORTHEAST PIEDMONT...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 18 MILES NORTH OF BOSWELLS TAVERN TO 24
MILES SOUTHWEST OF LAKE MONTICELLO...OR FROM 19 MILES SOUTHWEST OF
CULPEPER TO 17 MILES NORTH OF BENT CREEK...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
ANTIOCH AROUND 255 PM EDT...
WALDROP AROUND 300 PM EDT...
ZION CROSSROADS AROUND 305 PM EDT...
SHORES AROUND 310 PM EDT...
DIXIE AROUND 315 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3814 7821 3814 7812 3816 7809 3814 7801
3812 7797 3810 7783 3807 7778 3771 7808
3775 7817 3769 7825 3769 7827 3773 7837
3774 7843 3777 7848 3781 7849
JMSpecial weather statement, Jun 12, 2:13 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUN 12 2011
MDZ024-122015-
INLAND WORCESTER MD-
313 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM MOVING OVER INLAND WORCESTER COUNTY...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL WORCESTER COUNTY...OR ABOUT 12
MILES NORTHWEST OF OCEAN CITY...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BISHOP AT 330 PM EDT...SHOWELL AT 335 PM
EDT...BISHOPVILLE AT 340 PM EDT.
WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3834 7517 3842 7532 3846 7531 3846 7513
JM
Special weather statement, Jun 12, 2:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
321 PM EDT SUN JUN 12 2011
VAZ072>074-122000-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-
321 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM MOVING THROUGH EAST-CENTRAL VIRGINIA...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILLERS TAVERN...OR ABOUT OVER SAINT
STEPHENS CHURCH...MOVING SOUTHEAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR MILLERS TAVERN AT 335 PM EDT...HOWERTONS
AT 340 PM EDT...HENLEY FORK AT 345 PM EDT...BRUINGTON AT 350 PM
EDT...CROUCH AT 355 PM EDT...STEVENSVILLE AT 400 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3774 7678 3766 7701 3787 7707 3794 7694
JM
Special weather statement, Jun 12, 3:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SUN JUN 12 2011
MDZ022-024-025-122045-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
411 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM MOVING OVER THE MARYLAND EASTERN SHORE...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWARK...OR ABOUT 11 MILES WEST OF OCEAN
CITY...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
NEWARK AT 425 PM EDT.
WIND GUSTS 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3821 7515 3820 7516 3819 7518 3823 7522
3819 7525 3818 7535 3834 7537 3824 7513
3823 7514 3821 7514
JMSpecial weather statement, Jun 12, 3:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SUN JUN 12 2011
VAZ073>078-084>086-122115-
ESSEX VA-GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS
VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
411 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM MOVING OVER THE NORTHERN NECK...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM OVER RICHMOND...MIDDLESEX...KING AND
QUEEN AND LANCASTER COUNTIES MOVING SOUTHEAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DRAGONVILLE AT 420 PM EDT...JAMAICA AT
430 PM EDT...NESTING AT 435 PM EDT...CHURCH VIEW AT 440 PM
EDT...SAMOS AT 445 PM EDT...WARNER AT 450 PM EDT.
WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL...FRQUENT LIGHTNING AND
SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IF YOU HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3777 7630 3770 7629 3735 7645 3773 7696
3800 7662
JFOSTERThunderstorm Wind, Cumberland
- When
- June 12, 3:30 PM EST
- Where
- Cumberland County, 3.45 mi N of Ranies Tavern
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.420, -78.350
Tree was downed at the intersection of Route 45 and Salem Church Road.
Hail, Isle of Wight
- When
- June 12, 5:20 PM EST
- Where
- Isle of Wight County, Rescue
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.000, -76.550
Quarter size hail was reported.
Hail, Westmoreland
- When
- June 12, 5:48 PM EST
- Where
- Westmoreland County, 0.54 mi W of Colonial Beach
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 38.250, -76.960
Quarter size hail was reported.
Thunderstorm Wind, Westmoreland
- When
- June 12, 5:48 PM EST
- Where
- Westmoreland County, 0.54 mi W of Colonial Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.250, -76.960
Large tree was downed on a vehicle with people trapped inside the vehicle. There were no injuries.
Thunderstorm Wind, Westmoreland
- When
- June 12, 5:48 PM EST
- Where
- Westmoreland County, 0.54 mi W of Colonial Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 38.250, -76.960
Large tree was downed on a vehicle with people trapped inside the vehicle. There were no injuries.
Thunderstorm Wind, Westmoreland
- When
- June 12, 6:00 PM EST
- Where
- Westmoreland County, 0.69 mi N of Oak Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.190, -77.000
Trees and power lines were downed.
Thunderstorm Wind, King William
- When
- June 12, 6:55 PM EST
- Where
- King William County, 2.34 mi NNW of Aylett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.810, -77.120
Two trees were downed on West River Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328124, 328111, 328113, 328116, 328119, 328122, 328123.